TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Palmolive Offline
Purr Purr Purr.
Jeez, get a life!
***********
 
Palmolive's Avatar
 
Name: Jessie
Age: 25
Gender: Girly.
Location: The stars.

Posts: 5,785
Blog Entries: 2319
Join Date: January 31st 2009

citalopram - April 29th 2010, 11:00 AM

Its not suppose to me given to under 18ís but Iíve been put on it. Thing is, thereís a high risk of it increasing suicidal thoughts etc. I only got them yesterday and havenít started taking them yet because the truth is Iím really scared that it will make my thoughts worse and Iím not sure if Iíll be able to control it.
I havenít told anyone about not sure about taking them. My pysch thinks Iíve started today. But I feel like Iím in place where Iíve got to decide whether to take them for the possibility of becoming happier, or to take the risk of making my thoughts worse.

Any help?!


"Only in the dark, can you see the stars..."
Josie 12/3/2014, always in my heart. Sue 19/2/2016; Peter, Ellie, Hannah, Andy, Kirtsie RIP.

Helplink Mentor l Article writer l Forum mod l Community Mod
   
  (#2 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,497
Blog Entries: 108
Join Date: January 8th 2009

Re: citalopram - April 29th 2010, 12:19 PM

Hey there Jessie,

I haven't taken Citalopram before, but I was in a similar position when I started taking Fluoxetine. When I started taking my anti-depressants, they did have a major negative effect on me and they did increase suicidal thoughts. However, after a month or two, I did begin to settle into my medication and feel a lot better. Safety during the inital time of stating the medication was very important and I would recommend that you have very close support during that time, with regular meetings with your therapist or psychiatrist.
Seeing as you're already in a bad way and struggling, I don't think it would be a bad idea to try out your medication to see if it can have a positive effect on you. If you're really against this though, don't hesitate to talking to your doctor.

Take care.
   
  (#3 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: citalopram - April 29th 2010, 12:34 PM

I'm on the same tablets and I was worried about the same thing. For the first week I felt tired and dizzy, when they started kicking in more I felt fine It's quite amazing how much better I feel now than before I started taking them. They effect people differently though, you may have no side-effects at all.


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#4 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: citalopram - April 29th 2010, 10:20 PM

I'm not sure what you want from this thread because there's nothing we can do. There is an increased chance of suicidal thoughts as you mentioned but the only way to know if it will have a positive, negative or no effect on you is simply to take them. Nothing else to say or do.
   
  (#5 (permalink)) Old
bitesize Offline
Member since April '07
Outside, huh?
**********
 
bitesize's Avatar
 
Age: 29
Gender: Female
Location: Ireland

Posts: 3,943
Blog Entries: 321
Join Date: January 7th 2009

Re: citalopram - April 29th 2010, 10:25 PM

Most anti-depressants are like this ~ there's a chance they can ahve the opposite effect. It works differently for everyone ~ my friend and i were both on the same medication and although it worked fine for me, it made her worse. There's nothing you can do but try and risk it, really. If you think you're starting to feel worse maybe talk to your counsellor or doctor about coming off them again??


Honey, you're familiar, like my mirror, years ago
.....
I slithered here from Eden just to sit outside your door
...
...
NŪl a shŪltear mar a bhŪtear.
Things are not always what they seem.
   
  (#6 (permalink)) Old
JenniferxMarie Offline
alone.
Average Joe
***
 
JenniferxMarie's Avatar
 
Name: Jenn
Gender: Female
Location: Upper Michigan

Posts: 181
Blog Entries: 1
Join Date: February 13th 2009

Re: citalopram - April 29th 2010, 10:35 PM

I am on this right now also...Personally I haven't noticed any diffrence and I have been on it for a few months.


Jennifer Marie
"learn how to apologize, learn how to say
'i love you' to someone other than your cat
and mean it, learn how to express yourself,
learn how to smile a "fuck you"
regardless of the outdated traditions,
the talentless critics or what is fashionable or give up."




  Send a message via MSN to JenniferxMarie  
Closed Thread

Bookmarks

Tags
citalopram

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.